Alert archive / New York / High Wind Watches in 2016

High Wind Watch 1, NWS New York, NY

April 1, 201611 counties in New York; 4 counties in Connecticut; 5 counties in New Jersey

NWS New York, NY issued this high wind watch at Apr 1, 2016, 4:00 AM EDT for 11 counties in New York; 4 counties in Connecticut; 5 counties in New Jersey. It took effect at Apr 3, 2016, 12:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 1, 2016, 4:00 AM EDT (08:00 UTC)
In effect from
Apr 3, 2016, 12:00 AM EDT
Expired
Apr 2, 2016, 4:34 AM EDT
In force
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Queens County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 71 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2016-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2016-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 232 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
842 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
232 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

945 
WWUS71 KOKX 010800
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
400 AM EDT FRI APR 1 2016

...STRONG GUSTY WINDS SATURDAY NIGHT INTO SUNDAY MORNING...

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-
012100-
/O.NEW.KOKX.HW.A.0001.160403T0400Z-160403T1600Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
400 AM EDT FRI APR 1 2016

...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY MORNING.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...LATE SATURDAY NIGHT INTO SUNDAY MORNING.

* IMPACTS...TREES AND POWER LINES MAY BE DOWNED. THIS MAY LEAD TO
  SCATTERED POWER OUTAGES. DIFFICULTY DRIVING HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
7 follow-up statements
097 
WWUS71 KOKX 011122
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
722 AM EDT FRI APR 1 2016

...STRONG GUSTY WINDS SATURDAY NIGHT INTO SUNDAY MORNING...

NYZ078>081-011400-
/O.NEW.KOKX.FG.Y.0001.160401T1122Z-160401T1400Z/
/O.CON.KOKX.HW.A.0001.160403T0400Z-160403T1600Z/
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
722 AM EDT FRI APR 1 2016

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT THIS MORNING.

* VISIBILITIES...A QUARTER OF A MILE OR LESS.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...FOG THIS MORNING. HIGH WINDS LATE SATURDAY NIGHT INTO
  SUNDAY MORNING.

* IMPACTS...MOTORISTS SHOULD EXPECT REDUCED VISIBILITIES THIS
  MORNING. TREES AND POWER LINES MAY BE DOWNED. THIS MAY LEAD TO
  SCATTERED POWER OUTAGES. DIFFICULTY DRIVING HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO ONE QUARTER MILE OR LESS. IF DRIVING...SLOW DOWN...USE
YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU IN CASE A SUDDEN STOP IS NEEDED.

&&

$$

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-176>179-011400-
/O.CON.KOKX.HW.A.0001.160403T0400Z-160403T1600Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-
SOUTHERN NASSAU-
722 AM EDT FRI APR 1 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...LATE SATURDAY NIGHT INTO SUNDAY MORNING.

* IMPACTS...TREES AND POWER LINES MAY BE DOWNED. THIS MAY LEAD 
  TO SCATTERED POWER OUTAGES. DIFFICULTY DRIVING HIGH PROFILE 
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
258 
WWUS71 KOKX 011355
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
955 AM EDT FRI APR 1 2016

...STRONG GUSTY WINDS SATURDAY NIGHT INTO SUNDAY MORNING...

NYZ078>081-012200-
/O.EXP.KOKX.FG.Y.0001.000000T0000Z-160401T1400Z/
/O.CON.KOKX.HW.A.0001.160403T0400Z-160403T1600Z/
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
955 AM EDT FRI APR 1 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...
...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING...

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 TO 60 MPH.

* TIMING...LATE SATURDAY NIGHT INTO SUNDAY MORNING.

* IMPACTS...MOTORISTS SHOULD EXPECT REDUCED VISIBILITIES THIS 
  MORNING. TREES AND POWER LINES MAY BE DOWNED. THIS MAY LEAD TO 
  SCATTERED POWER OUTAGES. DIFFICULTY DRIVING HIGH PROFILE 
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-176>179-012200-
/O.CON.KOKX.HW.A.0001.160403T0400Z-160403T1600Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-
SOUTHERN NASSAU-
955 AM EDT FRI APR 1 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 55 TO 60 MPH.

* TIMING...LATE SATURDAY NIGHT INTO SUNDAY MORNING.

* IMPACTS...TREES AND POWER LINES MAY BE DOWNED. THIS MAY LEAD 
  TO SCATTERED POWER OUTAGES. DIFFICULTY DRIVING HIGH PROFILE 
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
091 
WWUS71 KOKX 012004
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
404 PM EDT FRI APR 1 2016

...STRONG GUSTY WINDS SATURDAY NIGHT INTO SUNDAY MORNING...

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-
021000-
/O.CON.KOKX.HW.A.0001.160403T0400Z-160403T1600Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
404 PM EDT FRI APR 1 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 55-60 MPH.

* TIMING...LATE SATURDAY NIGHT INTO SUNDAY MORNING.

* IMPACTS...TREES AND POWER LINES MAY BE DOWNED. THIS MAY LEAD 
  TO SCATTERED POWER OUTAGES. DIFFICULTY DRIVING HIGH PROFILE 
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
280 
WWUS71 KOKX 012111
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
511 PM EDT FRI APR 1 2016

...STRONG GUSTY WINDS SATURDAY NIGHT INTO SUNDAY MORNING...
...DENSE FOG TONIGHT ON THE TWIN FORKS...

NYZ079-081-020515-
/O.NEW.KOKX.FG.Y.0002.160401T2111Z-160402T1000Z/
/O.CON.KOKX.HW.A.0001.160403T0400Z-160403T1600Z/
NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
511 PM EDT FRI APR 1 2016

...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT SATURDAY.

* VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...DENSE FOG CAN BE EXPECTED INTO EARLY SATURDAY MORNING.
  THE STRONG WINDS CAN BE EXPECTED LATE SATURDAY NIGHT INTO
  SUNDAY MORNING.

* IMPACTS...REDUCED VISIBILITIES TONIGHT WILL RESULT IN HAZARDOUS
  DRIVING CONDITIONS. ON SATURDAY NIGHT...TREES AND POWER LINES
  MAY BE DOWNED. THIS MAY LEAD TO SCATTERED POWER OUTAGES AND
  DIFFICULTY DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO ONE QUARTER MILE OR LESS. IF DRIVING...SLOW DOWN...USE
YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU IN CASE A SUDDEN STOP IS NEEDED.

&&

$$

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078-080-176>179-
020515-
/O.CON.KOKX.HW.A.0001.160403T0400Z-160403T1600Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
511 PM EDT FRI APR 1 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...LATE SATURDAY NIGHT INTO SUNDAY MORNING.

* IMPACTS...TREES AND POWER LINES MAY BE DOWNED. THIS MAY LEAD TO
  SCATTERED POWER OUTAGES AND DIFFICULTY DRIVING HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

JMC
110 
WWUS71 KOKX 020044
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
844 PM EDT FRI APR 1 2016

...STRONG GUSTY WINDS SATURDAY NIGHT INTO SUNDAY MORNING...

NYZ079-081-020845-
/O.CAN.KOKX.FG.Y.0002.000000T0000Z-160402T1000Z/
/O.CON.KOKX.HW.A.0001.160403T0400Z-160403T1600Z/
NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
844 PM EDT FRI APR 1 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE DENSE FOG
ADVISORY.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...LATE SATURDAY NIGHT INTO SUNDAY MORNING.

* IMPACTS...TREES AND POWER LINES MAY BE DOWNED. THIS MAY LEAD 
  TO SCATTERED POWER OUTAGES AND DIFFICULTY DRIVING HIGH PROFILE 
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078-080-176>179-
020845-
/O.CON.KOKX.HW.A.0001.160403T0400Z-160403T1600Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
844 PM EDT FRI APR 1 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...LATE SATURDAY NIGHT INTO SUNDAY MORNING.

* IMPACTS...TREES AND POWER LINES MAY BE DOWNED. THIS MAY LEAD 
  TO SCATTERED POWER OUTAGES AND DIFFICULTY DRIVING HIGH PROFILE 
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

JMC
407 
WWUS71 KOKX 020213
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1013 PM EDT FRI APR 1 2016

...STRONG GUSTY WINDS SATURDAY NIGHT INTO SUNDAY MORNING...

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-
021015-
/O.CON.KOKX.HW.A.0001.160403T0400Z-160403T1600Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
1013 PM EDT FRI APR 1 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...LATE SATURDAY NIGHT INTO SUNDAY MORNING.

* IMPACTS...TREES AND POWER LINES MAY BE DOWNED. THIS MAY LEAD 
  TO SCATTERED POWER OUTAGES AND DIFFICULTY DRIVING HIGH PROFILE 
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

JMC
267 
WWUS71 KOKX 020834
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
434 AM EDT SAT APR 2 2016

...STRONG GUSTY WINDS SATURDAY NIGHT INTO SUNDAY MORNING...

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-
022000-
/O.UPG.KOKX.HW.A.0001.160403T0400Z-160403T1600Z/
/O.NEW.KOKX.HW.W.0001.160403T0400Z-160403T1800Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
434 AM EDT SAT APR 2 2016

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM EDT
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* WINDS...WEST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...LATE SATURDAY NIGHT INTO SUNDAY MORNING.

* IMPACTS...TREES AND POWER LINES MAY BE DOWNED. THIS MAY LEAD 
  TO SCATTERED POWER OUTAGES AND DIFFICULTY DRIVING HIGH PROFILE 
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this high wind watch went out at Apr 1, 3:41 AM EDT, 19 minutes earlier.

Area forecast discussion, Apr 1, 3:41 AM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
341 AM EDT FRI APR 1 2016

.SYNOPSIS...
A COLD FRONT MOVES ACROSS THE AREA LATE TODAY. A STRONGER COLD FRONT
CROSSES THE AREA SATURDAY NIGHT. HIGH PRESSURE BUILDS IN LATE
SUNDAY...THEN GIVES WAY TO LOW PRESSURE MONDAY INTO TUESDAY. HIGH
PRESSURE BUILDS BY MID WEEK NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPPER TROF APPROACHES FROM THE GREAT LAKES WITH LOW PRESSURE
TRACKING WELL NORTH ACROSS EASTERN CANADA. TRAILING COLD FRONT
APPROACHES FROM THE WEST. SCATTERED TO NUMEROUS SHOWERS CAN BE
EXPECTED...WITH ISOLATED THUNDERSTORMS. BEST CHANCE FOR GUSTY
WINDS WITH ANY THUNDERSTORMS WOULD BE FROM NYC AND POINTS NORTH
AND WEST...MAINLY DURING THE AFTERNOON ALONG AND AHEAD OF THE
COLD FRONT.

A GUSTY SW FLOW WILL CONTINUE WITH GUSTS UP TO 30 MPH. INSTABILITY
IS MARGINAL AND THEREFORE DO NOT EXPECT ANY SEVERE CONVECTION AT
THIS TIME.

TEMPS QUITE WARM ALREADY. EXPECT TEMPS TO RISE THROUGH THE 60S...AND
INTO THE 70S WESTERN PORTIONS. LEANED SLIGHTLY HIGHER THAN MOS IN
SPOTS TODAY WITH REGARD TO TEMPS.

MORNING FOG EXPECTED...PARTICULARLY ALONG THE COAST/LI AND SRN CT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
CONDITIONS DRY OUT TONIGHT WITH THE PASSAGE OF THE COLD FRONT IN THE
EVENING ACROSS EASTERN SECTIONS OF THE FORECAST AREA. DUE TO THE
POTENTIAL OF A FRONTAL WAVE DEVELOPING TO THE SOUTH...CONTINUED WITH
HIGHER POPS...TO LIKELY FOR CSTL SECTIONS ON SAT. SOME
UNCERTAINTY THOUGH WITH PLACEMENT OF HIGHER COVERAGE SHOWERS.

UNSEASONABLY WARM CONDITIONS CONTINUE WITH LOWS IN 40S AND 50S
TONIGHT.

COOLER TEMPS EXPECTED ON SATURDAY WITH HIGHS IN THE UPPER 50S
TO AROUND 60.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
LITTLE CHANGE IN THE LONG TERM FORECAST. MODELS REMAIN IN FAIRLY
GOOD AGREEMENT.

AMPLIFIED PATTERN ACROSS NORTH AMERICA AS A RESULT OF THE POLAR
VORTEX TRACKING INTO SERN CANADA WITH A DEEP TROUGH OVER THE EAST
AND RIDGING OUT WEST. THE VORTEX PIVOTS THROUGH THE CANADIAN
MARITIMES SUNDAY NIGHT/MONDAY BUT AN ACTIVE PATTERN WILL CONTINUE AS
ANOTHER LONG WAVE TROUGH APPROACHES FROM THE GREAT LAKES
MONDAY/TUESDAY. RIDGING BRIEFLY BUILDS BACK FOR WED...BUT YET
ANOTHER DEEPENING ERN TROUGH WILL IMPACT THE AREA FOR THE END OF THE
WEEK.

AT THE SFC...A STRONG COLD FRONT WILL CROSS THE AREA SATURDAY NIGHT
WITH ADDITIONAL SHOWERS...TRANSITIONING OVER FROM LIQUID TO SOLID
FORM. HIGHEST ACCUMULATIONS WOULD BE WELL INLAND WHERE AMOUNTS COULD
REACH 2 INCHES...BUT THIS WILL DEPEND ON HOW QUICKLY THE COLDER AIR
WORKS IN BEFORE THE PRECIPITATION ENDS. ADDITIONALLY...STRONG GUSTY
WINDS WILL DEVELOP BEHIND THIS FRONT AS WE'LL BE IN A WELL MIXED
ENVIRONMENT WITH WINDSPEED ALOFT BETWEEN 50 AND 60 KT. HAVE
INCREASED WINDS IN THE FORECAST ACCORDINGLY. SINCE THIS SIGNAL HAS
BEEN APPARENT FOR A FEW DAYS NOW...WILL GO AHEAD WITH A HIGH WIND
WATCH FOR THE ENTIRE REGION FROM MIDNIGHT TIL NOON ON SUNDAY.

WINDS DIMINISH SUN AFTERNOON AND EVENING AS THE PRESSURE GRADIENT
WEAKENS...BUT THE CHILLY WEATHER WILL CONTINUE. A CLIPPER SYSTEM
MOVES ACROSS MONDAY INTO TUESDAY. INITIALLY LOOKS WARM ENOUGH FOR
RAIN...BUT SIGNS ARE INDICATING A TRANSITION OVER TO SNOW WITH MINOR
ACCUM BEFORE ENDING. STRONG GUSTY WINDS POSSIBLE TUESDAY.

BELOW NORMAL TEMPERATURES CONTINUE INTO WEDNESDAY WITH DRY WEATHER
AS HIGH PRESSURE BUILDS ACROSS THE AREA...MOVING OFF THE MID
ATLANTIC COAST IN THE AFTERNOON. WAA PATTERN DEVELOPS WITH
TEMPERATURES CLOSER TO NORMAL LEVELS WEDNESDAY NIGHT INTO
THURSDAY...ALTHOUGH ANOTHER FRONTAL SYSTEM WILL BE MOVING TOWARDS
THE AREA FROM THE WEST.

&&

.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL CONTINUE TO DRIFT
EAST TONIGHT AS A FRONTAL SYSTEM APPROACHES FROM THE WEST TONIGHT
INTO FRIDAY AND THEN SLOWLY CROSSES FRIDAY EVENING.

MVFR/IFR CEILINGS ARE DEVELOPING ACROSS COASTAL TERMINALS AS OF
03Z...WITH INCREASING POTENTIAL FOR IFR CONDITIONS AFTER 06Z.
SLOWER DETERIORATION OF CONDS ACROSS INTERIOR TERMINALS. GRADUAL
IMPROVEMENT OF CONDS TO MVFR LATE FRI MORNING INTO AFTERNOON...AND
THEN VFR IN THE AFTERNOON. KISP/KGON/KBDR COULD REMAIN IFR/MVFR
THROUGH THE DAY. INCREASING CHANCE OF SHOWERS OVERNIGHT...WITH
SHOWERS LIKELY FRIDAY. LOW CONFIDENCE IN SPARSE TSRA COVERAGE
LATE TONIGHT THROUGH FRIDAY.

S/SSW WIND GUSTS WILL GRADUALLY SUBSIDE OVERNIGHT...THEN PICK UP
ONCE AGAIN LATE FRI MORNING. S WIND GUSTS 20 TO 25 KT ALONG THE
COAST...WITH POTENTIAL FOR SW 30 KT GUSTS AT KEWR/KTEB/KSWF. LLWS
CONTINUING AT COASTAL TERMINALS INTO FRIDAY MORNING WITH 50-60 KT
SW 1.5-2 KFT JET.

.OUTLOOK FOR 00Z SATURDAY THROUGH TUESDAY...
.FRIDAY NIGHT...BECOMING VFR ACROSS EASTERN TERMINALS. CHANCE OF
LINGERING SHOWERS IN THE EVENING AND THEN ONCE AGAIN LATE FRIDAY
NIGHT.
.SATURDAY...MAINLY VFR...MVFR OR LOWER IN ANY SHOWERS. SW WINDS
G20-25KT IN THE AFTERNOON.
.SATURDAY NIGHT...MVFR OR LOWER IN ANY RAIN...THEN SNOW SHOWERS.
POTENTIAL FOR LIGHT SNOW ACCUMULATIONS...PARTICULARLY ACROSS
INTERIOR AIRPORTS. W/NW WINDS G40-50KT AFTER MIDNIGHT.
.SUNDAY...VFR. NW WINDS G35-45KT.
.SUNDAY NIGHT...VFR. NW WINDS G20-25KT IN THE EVENING.
.MONDAY...CHANCE OF RAIN OR SNOW MAINLY INLAND...WITH MVFR OR LOWER
CONDS POSSIBLE.
.TUESDAY...CHANCE OF RAIN OR SNOW SHOWERS DECREASING THROUGHOUT
THE DAY...MVFR OR LOWER IN ANY PRECIPITATION WITH CONDITIONS
IMPROVING THROUGH THE DAY.

&&

.MARINE...
AREAS OF DENSE FOG IS EXPECTED THIS MORNING ACROSS MOST OF THE
WATERS.

OTHERWISE...GUSTY WINDS CONTINUE TODAY...AND ROUGH OCEAN SEAS
PERSIST AHEAD OF A COLD FRONT. THE COLD FRONT MOVES THROUGH THE
WATERS THIS EVENING...WITH DIMINISHING WINDS. HOWEVER...ROUGH SEAS
WILL LINGER ON THE OCEAN THROUGH THE NIGHT AND SATURDAY.

STRONG WINDS DEVELOP BEHIND THE COLD FRONT SATURDAY NIGHT INTO
SUNDAY WITH GUSTS REACHING STORM FORCE. HAVE ISSUED A STORM WATCH
FOR ALL WATERS TO ACCOUNT FOR THIS. AN ACTIVE PATTERN WILL LIKELY
KEEP FLAGS ON THE WATERS FOR MUCH OF THE TIME THROUGH TUE. GALES ARE
POSSIBLE AGAIN TUESDAY.

&&

.HYDROLOGY...
ADDITIONAL RAINFALL OF AROUND A QUARTER INCH OF RAINFALL IS FORECAST
TODAY. NO HYDROLOGIC ISSUES ANTICIPATED.

NO SIGNIFICANT PRECIPITATION IS EXPECTED OVER THE WEEKEND OR
THROUGH THE FIRST PART OF NEXT WEEK.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY
     MORNING FOR CTZ005>012.
NY...HIGH WIND WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY
     MORNING FOR NYZ067>075-078>081-176>179.
NJ...HIGH WIND WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY
     MORNING FOR NJZ002-004-006-103>108.
MARINE...DENSE FOG ADVISORY UNTIL NOON EDT TODAY FOR ANZ345-350-353-355.
     STORM WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING
     FOR ANZ330-335-338-340-345-350-353-355.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ330-
     335-338-340-345.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT SATURDAY NIGHT FOR
     ANZ350-353-355.

&&

SYNOPSIS...PW
NEAR TERM...PW
SHORT TERM...PW
LONG TERM...BC
AVIATION...GOODMAN
MARINE...BC/PW
HYDROLOGY...BC/PW

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 3:59 AM EDTMarine Dense Fog AdvisoryOKX8 hr
Apr 1, 3:59 AM EDTStorm WatchOKX25 hr
Apr 1, 7:22 AM EDTDense Fog AdvisoryOKXSuffolk3 hr
Apr 1, 5:05 PM EDTMarine Dense Fog AdvisoryOKX5 hr
Apr 1, 5:11 PM EDTDense Fog AdvisoryOKXSuffolk4 hr
Apr 1, 6:41 PM EDTSpecial Weather StatementOKXWestchester34 min
Apr 1, 7:10 PM EDTSpecial Weather StatementOKX35 min
Apr 1, 7:22 PM EDTSevere Thunderstorm WarningOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region28 min
Apr 1, 5:57 PM EDTSpecial Weather StatementOKXBergen, Essex, Hudson, Union33 min

Nearby

High Wind Watches in New York, 2016High Wind Watches in New Jersey, 2016High Wind Watches in Connecticut, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.